U.S. doctors online nowAsk doctors free
Hilliard, OH
A 38-year-old female asked:

what can i try if straterra and wellbutrin (bupropion) both make me so sleepy i can't work well. for add?

2 doctor answers5 doctors weighed in
Dr. Geoffrey Rutledge
Internal Medicine 41 years experience
Many possibilities: There are many treatments for adhd in adults, but the best one for you does require an individual evaluation. Its unusual that straterra would make you sleepy. Ritalin (methylphenidate) is the classic drug that can be quite effective and doesn't cause drowsiness. Modafinil (provigil) is another drug that increases wakefulness and can be helpful.
Dr. Heidi Fowler
Psychiatry 25 years experience
Sedation.: The risk of somnolence is 4% with strattera and 6% with wellbutrin (bupropion). When used together, wellbutrin (bupropion) can increase strattera levels. However, these medications are prescribed together often. I haven't had any patients who have become sedated from either medication. If you have intolerable side effects, you will need to work with your prescribing provider to optomize your treatment plan.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Feb 14, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.